Kentucky, 2007

Flood in Kentucky, January 21 to 25, 2007

January 21 to 25, 2007 · NWS PAH · 1 event in 1 county or zone

A heavy rainfall event drove the Green River above flood stage for the third time this month. Rainfall amounts over a four-day period averaged from 2 to 3 inches in the river basin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A heavy rainfall event drove the Green River above flood stage for the third time this month. Rainfall amounts over a four-day period averaged from 2 to 3 inches in the river basin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 21, 2:15 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Jan 21, 2:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CST SUN JAN 21 2007

.DISCUSSION...
06Z-08Z SURFACE ANALYSES SHOWS PCPN IN NRN 1/2 FA WET
BULBING/CHANGED OVER TO SNOW ACROSS I-64 CORRIDOR IN SOUTHEAST
IL...WITH MIX OF PL/FZRA RUNNING FROM NR CIR-MDH/MWA-CUL. THIS
LINE WAS TRANSLATING SOUTH AND EAST FROM EARLY EVENING...SO
ANTICIPATE ADVISORY AREA GOOD TO HOLD AS IS. SPOTTERS REPORTING
PCPN RATES LIKEWISE IN LINE W/GOING FORECAST SO WL HOLD ACCUMS
SAME AS WELL.

BEYOND 1ST PERIOD...SOUNDINGS AND TIME HEIGHT CROSS SECTIONS SHOW
LINGERING HIGH RH IN SUB 800MB LAYER...SO KEPT GOING MENTION OF
FLURRIES OR DZ/FZDZ TONIGHT. BEYOND THAT WE ELIMINATED MENTION AS
SOUNDINGS SHOW MOISTURE IN LOW LEVELS MARGINALIZING (THOUGH KEPT
CLOUDS IN ANOTHER 12 HRS). NEXT CHC PCPN THEN BECOMES MID WEEK
WITH CLIPPER LIKE SYSTEM PASSAGE...THIS RUN GFS BEING WARMER
THROWING PCPN TYPE INTO QUESTION WITH HIGHS AROUND 40...BUT SHOULD
BE LIGHT/NON SIGNIFICANT EVENT EITHER WAY. MODERATING TREND OF GFS
APPLICABLE TO ARCTIC PLUNGE THEREAFTER AS WELL...SO NUDGED TEMPS
UP A LITTLE FROM INHERITED BUT NOT AS MUCH AS NEW MEX MOS...WHICH
RAN 10+ WARMER. DRY WX SHOULD FINISH OUT THE FORECAST SO
LTL/NO CHANGES NEEDED...ALTHOUGH IT WAS LIKEWISE NOTED THE
GUIDANCE COMES IN WARMER THIS RUN.

GFS HAS BEEN SUPERIOR LAST 12 HOURS SO WE LEANED TO ITS OVERALL
SYNOPTIC SOLUTION. NEAR TERM TEMPS RUNNING AOB MOS SO APPLICABLE
TWEEKS APPLIED THERE...OTHERWISE GFS MAV MOS GENERALLY ACCEPTED
BEYOND 12 HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR DAVIESS-
     HENDERSON-MCLEAN-UNION KY-WEBSTER.

MO...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     BOLLINGER-CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-WAYNE MO.

IL...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     PERRY IL-POPE-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
     WILLIAMSON.

IN...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR GIBSON-
     PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Jan 21, 7:18 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
718 AM CST SUN JAN 21 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
718 AM CST SUN JAN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MODERATE FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO
THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOODING WILL GRADUALLY SUBSIDE ON AREA RIVERS. REFER TO THE
LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
January 21, 12:00 PM CST to January 25, 10:00 PM CST
Where
Muhlenberg County, Paradise
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.270, -86.980

At the Paradise power plant, where flood stage is 380 feet, the Green River crested at 381.77 feet on the 23rd. This resulted in minor flooding of bottomland fields and woodlands.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7489.